What is this pink spot on the side of my nose?
There is a patch of pink skin on the side of my nose. My doctor gave me some hydrocortisone cream because he thought it might be dermatitis. But it won't go away! What is this pink patch on the side of my nose?
Many times, pink spots on the face or nose like this are in fact dermatitis or eczema, provoked by contact with some irritating chemical or other substance or simple because of excessive dryness of skin. Most of the time, with either dermatitis from a chemical contact or from eczema, there will be also itching and cracking or flaking of the skin in additional to simple redness. It seems reasonable for your doctor to have wanted to start with hydrocortisone cream for this patch of skin, since that will often clear up simple cases of dermatitis. However, since the patch has still not gone away, you should definitely go back to your doctor to followup. There are at least two distinct possibilities for why the patch hasn't gone away. First, some cases of dermatitis require stronger steroids, and hydrocortisone is a pretty weak steroid. So, your doctor may decide to try a stronger medication. Second, this might not be dermatitis at all, and you and your doctor will have to work together to figure out what other possibilities there might be. For example, rarely, stubborn patches of red skin can be a sign of a skin cancer or precancerous spot. Therefore, many persistent spots will need to be biopsied, and your doctor can help you determine when and if you will need this done. Please continue to work with your doctor. Good luck!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.